Alert archive / Wyoming / Special Weather Statements in 2015
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 15, 2015, 2:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 15, 2015, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 19 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WWUS85 KCYS 152021
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 15 2015
WYZ117-118-152100-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
221 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 300 PM MDT...
AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SOUTH GREELEY...OR 8 MILES SOUTHEAST OF
CHEYENNE...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.
LAT...LON 4109 10472 4109 10447 4107 10448 4100 10452
4100 10479
TIME...MOT...LOC 2021Z 293DEG 11KT 4104 10469
$$
RUBINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:29 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 15, 12:29 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1229 PM MDT WED JUL 15 2015 .UPDATE...FOR THE NOON AVIATION FORECAST PACKAGE RELEASE. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 428 AM MDT WED JUL 15 2015 A FEW SHOWERS AND T-STORMS CONTINUE TO REDEVELOP EARLY THIS MORNING OVER OUR FAR NORTHERN COUNTIES IN THE AREA OF HIGHEST ELEVATED INSTABILITY AS A VORT MAX MOVES NORTHEAST ACROSS THE FORECAST AREA. SOME OF THIS ACTIVITY IS LIKELY ALSO BEING SUPPORTED BY A NUMBER OF OUTFLOW BOUNDARIES MOVING SOUTH FROM THE CONVECTION IN NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. IN ADDITION...LIGHT RAIN SHOWERS CONTINUE TO MOVE WESTWARD BACK INTO THE EASTERN PANHANDLE COUNTIES WITHIN WRAPAROUND MOISTURE ASSOCIATED WITH THE VORT MAX. EXPECT THIS ACTIVITY TO CONTINUE OVER THE NEXT FEW HOURS...DIMINISHING THRU THE LATER MORNING AS THE WAVE STEADILY SHIFTS NORTHEAST. MONSOONAL FLOW WILL REMAIN OVERHEAD TODAY SO ANTICIPATE ANOTHER ROUND OF SHOWERS AND STORMS TO FIRE OVER THE HIGH COUNTRY IN THE LATE MORNING AND AFTERNOON. LOWERED POPS A BIT ACROSS THE EASTERN ZONES FOR TODAY AS THIS AREA WILL BE WITHIN AN AREA OF SUBSIDENCE IN THE WAKE OF THE DEPARTING UPPER WAVE. DO THINK ISOLATED SHOWERS/STORMS ARE NOT OUT OF THE QUESTION THOUGH ESPECIALLY LATE IN THE AFTERNOON/EVENING AS CONVECTION THAT FIRES OVER THE MOUNTAINS COULD CERTAINLY PERSIST INTO THE PLAINS WHERE SBCAPES ARE PROGGED TO BE 500-1000 J/KG. PW VALUES WILL AGAIN BE AROUND ONE INCH TODAY SO LOOKING AT MAINLY HEAVY RAIN OUT OF THE STRONGER STORMS...ALTHO REALLY CAN'T RULE OUT SOME SMALL HAIL WITH THE HIGHER INSTABILITY IN PLACE. CONDITIONS SHOULD BEGIN TO DRY OUT ON THURSDAY AS FLOW ALOFT TURNS A BIT MORE WESTERLY AND THE MONSOONAL PLUME IS PUSHED SOUTH. CONVECTION WILL LIKELY REMAIN FOCUSED IN THE MOUNTAINS AND NEARBY LOCATIONS IN THE LATE AFTERNOON AND EVENING...AND TEMPS WILL INCREASE BACK UP INTO THE 80S-90S/EAST AND 70S-80S/WEST UNDER LESS CLOUD COVER. THE WEAK SFC FRONT STILL LOOKS TO SAG SOUTH AND STALL ACROSS OUR NORTHERN COUNTIES FRIDAY MORNING...WHICH COULD SUPPORT A BETTER COVERAGE FOR SHOWERS/STORMS ESPECIALLY UP NORTH IN THE AFTERNOON AND EVENING. TRENDED POPS HIGHER TO CONSIDER THIS STRONGER SFC FORCING BUT NOT TOO HIGH AS THE DRIER AIRMASS WILL STILL BE OVERHEAD. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 428 AM MDT WED JUL 15 2015 THE MODELS HAVE COME INTO BETTER AGREEMENT AT SHOWING A RATHER DEEP UPPER LEVEL TROUGH (FOR MID JULY) DIGGING INTO THE INTERMOUNTAIN WEST BY SAT. DRY SOUTHWESTERLY FLOW ALOFT WILL BE IN PLACE THROUGH MUCH OF THE DAY AHEAD OF THE COLD FRONT. THE FRONT WILL PUSH THROUGH THE REGION BY SAT NIGHT/SUN MORNING WITH COOLER TEMPS BEHIND IT. ISOLATED/SCATTERED SHOWERS WILL LIKELY OCCUR SAT NIGHT RIGHT BEHIND THE FRONT. TEMPS WILL BE 10-15 DEGREES COOLER ON SUN IN THE POST FRONTAL AIRMASS. CHANCES FOR AFTN STORMS ON SUN WILL BE CONFINED TO THE SOUTHERN LARAMIE RANGE AND SOUTHWARD INTO COLORADO ALONG THE STALLING FRONT. MODEL DIFFERENCES BETWEEN THE GFS AND ECMWF ARISE BY MON WITH THE ECMWF INDICATING MUCH DRIER WEST TO NORTHWEST 700-500MB FLOW. THE GFS INDICATES A WEAK SHORTWAVE MOVING INTO WESTERN COLORADO THAT WOULD RESULT IN AT LEAST A CHANCE OF STORMS OVER SOUTHERN AREAS AND MUCH MORE CLOUD COVER. TEMPS WOULD BEGIN TO WARM UP BY EARLY NEXT WEEK WITH THE DRIER ECMWF SOLN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1229 PM MDT WED JUL 15 2015 VFR CATEGORY CONDITIONS PREVAIL AT ALL AIRPORTS THROUGH THE NEXT 24 HOURS WITH SHOWERS/ISOLATED THUNDERSTORMS POPPING UP 20Z-02Z IN THE VICINITY OF ALL SITES. COVERAGE AND CHANCES NOT HIGH ENOUGH TO WARRANT A PREVAILING PERIOD FOR SHOWERS/THUNDERSTORMS...BUT WE DID PUT IN A VCNTY MENTION FOR EVERYONE EXCEPT ALLIANCE AND SIDNEY WHERE AIRMASS A BIT MORE SUBSIDENCE ON THE BACKSIDE OF A DEPARTING SHORTWAVE WILL KEEP COVERAGES DOWN EVEN MORE. && .FIRE WEATHER... ISSUED AT 428 AM MDT WED JUL 15 2015 SHOWERS AND T-STORMS WILL CONTINUE THIS MORNING ACROSS NORTHERN AND EASTERN PORTIONS OF THE DISTRICT...AND WILL DEVELOP OVER THE MOUNTAINS LATER THIS AFTERNOON. SOME OF THE STORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. DRIER AIR WILL MOVE OVERHEAD FOR THURSDAY AND FRIDAY AND WILL REDUCE THE OVERALL CHANCE FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE ON THE INCREASE WITH HUMIDITIES DROPPING INTO THE UPPER TEENS TO LOW 20S BOTH DAYS. THERE ARE INDICATIONS THAT THE MONSOON MOISTURE MAY RETURN THIS WEEKEND WITH A SLIGHT INCREASE IN SHOWER/STORM CHANCES AT THAT TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...ZF AVIATION...JG FIRE WEATHER...RJM
Hazardous weather outlook, Jul 15, 10:23 AM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1023 AM MDT WED JUL 15 2015 WYZ101>119-161200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1023 AM MDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ACROSS PARTS OF SOUTHEAST WYOMING AND PERSIST INTO THE EARLY EVENING. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. NEZ002-003-019>021-054-055-095-096-161200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1023 AM MDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP BY LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 15, 2:17 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT WED JUL 15 2015
NEZ002-003-152100-
DAWES NE-BOX BUTTE NE-
217 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 300 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BOX BUTTE DAM...OR 20 MILES SOUTHWEST OF HAY SPRINGS...
MOVING NORTHWEST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOX BUTTE CAMPGROUND AND BOX BUTTE DAM.
LAT...LON 4231 10286 4245 10321 4268 10292 4266 10278
4260 10277 4245 10277 4244 10275 4243 10275
TIME...MOT...LOC 2016Z 136DEG 14KT 4244 10291
RUBINSpecial weather statement, Jul 15, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 15 2015
WYZ117-118-152100-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
221 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 300 PM MDT...
AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SOUTH GREELEY...OR 8 MILES SOUTHEAST OF
CHEYENNE...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.
LAT...LON 4109 10472 4109 10447 4107 10448 4100 10452
4100 10479
TIME...MOT...LOC 2021Z 293DEG 11KT 4104 10469
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 15, 4:20 PM MDT | Special Weather Statement | CYS | Carbon | 40 min |
| Jul 15, 4:24 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jul 15, 5:03 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 57 min |
| Jul 15, 5:13 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 15, 5:21 PM MDT | Special Weather Statement | CYS | Niobrara | 39 min |
| Jul 15, 5:53 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 52 min |
| Jul 15, 2:17 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jul 15, 4:31 PM MDT | Special Weather Statement | CYS | Sioux | 44 min |
| Jul 15, 5:31 PM MDT | Special Weather Statement | CYS | Kimball | 44 min |
| Jul 15, 5:58 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
Nearby
Special Weather Statements in Wyoming, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.